MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; COUDE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; COUDE FOLEY CATHETER
Catalog Number 0168L12
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the foley catheter branch swelled because sterile water was not introduced.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.No actions can be taken at this time since a root cause was not identified.Sample was evaluated and observed the catheter balloon was incompletely inflated.The inflation funnel balloon out when inflate the catheter with water.There are some resistance during apply force to inflate the catheter.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: bard ez-lok sampling port.(indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard ez-lok sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) 5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Patient has acute urinary retention or bladder outlet obstruction need for accurate urine output measurements use for selected surgical procedures to assist in healing of open sacral or perineal wounds patient requires prolonged immobilization to improve comfort for end-of-life care.Correction: d, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
COUDE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20235736
Report Number1018233-2024-05777
Device Sequence Number12928463
Product Code EZC
UDI-Device Identifier00801741017803
UDI-Public(01)00801741017803(11)200324(17)240831(10)NGDZ3759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number0168L12
Device Lot NumberNGDZ3759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown